Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 25, 2006, 6:12 PM EDT for Ingham County, Michigan. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2006, 6:12 PM EDT (22:12 UTC)
- Expired
- May 25, 2006, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Ingham County, MI
The radar
The Detroit radar (KDTX), 75 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:14 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:30 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 25, 2:30 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 230 PM EDT THU MAY 25 2006 .SHORT TERM... THE MAIN CHALLENGE OVER THE SHORT TERM DEALS WITH THE POTENTIAL FOR SEVERE WEATHER THIS EVENING. LOOKS LIKE A DECENT SETUP WITH 50 KNOTS AT 10K FEET GRR VWP. ALSO SOME FAVORABLE DEEP LAYER SHEAR AND TURNING OF THE HODOGRAPH. LIFTED INDEX VALUES DOWN TO -4 TO -6 OFF OF LAPS. STRONGER SUNSHINE HAS DEVELOPED OVER EASTERN COUNTIES...WHERE THE BEST DESTABILIZATION WILL OCCUR FOR THE REST OF THE AFTERNOON. LITTLE NO CAP LEFT...SO CONVECTION SHOULD BECOME MORE WIDESPREAD THROUGH 4 PM. I WILL FEATURE CATEGORICAL RAINFALL FOR SOUTHEAST COUNTIES WHERE THE COMBINATION OF DEEP MOISTURE...FAVORABLE INSTABILITY AND PROXIMITY TO THE MID LEVEL JET SHOULD ALLOW FOR WIDESPREAD THUNDERSTORMS. AS WE STABILIZE THROUGH AFTER MIDNIGHT AND THE COLD FRONT ADVANCES EAST OF THE FORECAST AREA...THE PRECIPITATION SHOULD WIND DOWN. WILL FEATURE ONLY CHANCE OF PRECIPITATION FOR AFTER MIDNIGHT. I DID RAISE TEMPERATURES SLIGHTLY...WITH DEWPOINTS SO HIGH ACROSS THE REGION. ALSO ADDED SOME FOG GIVEN THE ABUNDANT LOW LEVEL MOISTURE. ON FRIDAY...THE GFS SHOWS LITTLE OR NO INSTABILITY...THUS WILL KEEP THE WORDING AS SHOWERS. WILL KEEP THE PRECIPITATION PROBABILITIES AT CHANCE. THE UPPER LOW IS PULLING AWAY FOR FRIDAY NIGHT AND SATURDAY...THUS DRY WEATHER IS FORECASTED. .LONG TERM... A LARGE UPPER RIDGE OVER THE REGION EARLY THIS WEEKEND WILL TRANSITION TO BROAD SOUTHWEST FLOW BY THE MIDDLE OF NEXT WEEK. WE/LL CONTINUE TO SEE ABOVE NORMAL TEMPERATURES EARLY IN THE PERIOD AND THEN A SLIGHT COOLING TREND TOWARD THE END OF NEXT WEEK AS HEIGHTS FALL AND THE RIDGE DEAMPLIFIES. WE/LL BE LOOKING AT BASICALLY DRY CONDITIONS THROUGH MONDAY NIGHT AS FORCING MECHANISIMS WILL REMAIN WEST OF THE AREA. THAT SAID...INSTABILITY WILL BE MODERATE TO HIGH DURING THE AFTERNOONS WITH LI/S NEAR -6C AND CAPE IN EXCESS OF 1K J/KG. SO ISOLD TSRA CAN/T BE RULED OUT. WE/LL MENTION PCPN AGAIN BEGINNING TUESDAY AS A WEAK FRONTAL BOUNDARY MOVES EAST TOWARD THE GREAT LAKES IN RESPONSE TO THE DEAMPLIFYING RIDGE. WE/LL END THE PCPN WED NIGHT WITH THE THOUGHT THAT THE BOUNDARY WILL BE SOUTH OF THE CWA. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && MJS 93
Hazardous weather outlook, May 25, 2:47 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 247 PM EDT THU MAY 25 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-261045- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 247 PM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTHEAST OF A LINE FROM KALAMAZOO TO GRAND RAPIDS TO ALMA THIS AFTERNOON. THE PRIMARY THREATS ARE DAMAGING WINDS TO 65 MPH AND HAIL TO 2 INCHES IN DIAMETER. IN ADDITION AN ISOLATED TORNADO IS POSSIBLE DURING THE MID TO LATE AFTERNOON HOURS. STORMS THAT DEVELOP MAY CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN. THE MAIN THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 30 MPH. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS ALL OF THE SOUTHWEST QUARTER OF LOWER MICHIGAN...AHEAD OF A COLD FRONT THAT IS LOCATED IN CENTRAL ILLINOIS EARLY THIS AFTERNOON. THE FRONT WILL MOVE INTO THE AREA LATER THIS AFTERNOON WITH AN UNSTABLE AIRMASS IN PLACE. THE MAIN TIME FRAME FOR STORMS WILL BE FROM 300 PM THROUGH 900 PM. IN ADDITION...AREAS OF FOG WILL RESTRICT THE VISIBILITY OVER THE NEARSHORE WATERS THIS AFTERNOON AND TONIGHT AS A RESULT OF THE WARM AND MOIST AIR MOVING OVER THE COLDER WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE ALSO IN THE FORECAST NEXT TUESDAY AND WEDNESDAY AS ANOTHER FRONTAL BOUNDARY PRESSES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DUKE MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:35 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 40 min |
| May 25, 5:51 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 39 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.